MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 7.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 7.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4247020W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review of lot 17482487 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Concomitant medical product: parent plus 26cmvassallo floppysaberx 7x20mmsmart 8x40mm.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, an aviator plus (.014 7.0 x 20 142cm) percutaneous transluminal angioplasty (pta) balloon catheter (bc) was inserted for a post dilation after a smart stent (8x40mm) was implanted, however it ruptured at approximately 6 atmospheres (atm).The balloon seemed to be deflated gradually.There was no reported patient injury.The target lesion for the evt case was the external iliac artery which had stenosis.It was replaced with a saber rx bc of the same size and the procedure was completed.There was a little lesion calcification.There was not any vessel tortuosity.There was not any vessel angulation.The device was not being used to treat chronic total occlusion (cto).The device was stored and handled per the instructions for use (ifu).There was not any difficulty removing the product from the hoop.There was not any difficulty removing the protective balloon.There was not any difficulty removing the stylet or any of the sterile packaging components.There were not kinks or other damage noted prior to inserting the product into the patient.The device prepped normally.The contrast to saline ratio was 1:1.The same indeflator was used successfully with the other devices.There was not any resistance or friction while inserting the balloon through the rotating hemostatic valve.There was not any resistance or friction while inserting the balloon through the guide catheter.There was not any difficulty advancing the balloon catheter through the vessel.There was not any difficulty crossing the lesion.The catheter was never in an acute bend.The product was removed intact (in one piece) from the patient.The patient was discharged.The device was discarded due to infectious diseases.
 
Additional Manufacturer Narrative
An aviator plus (.014 7.0 x 20 142cm) percutaneous transluminal angioplasty (pta) balloon catheter (bc) was inserted for a post dilation after a smart stent (8 x 40mm) was implanted, however it ruptured at approximately six atmospheres (atm).The balloon seemed to be deflated gradually.There was no reported patient injury.The target lesion was the external iliac artery which had stenosis and little calcification.There was not any vessel tortuosity.There was not any vessel angulation.The device was not being used to treat chronic total occlusion (cto).There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.The contrast to saline ratio was 1:1.The same indeflator was used successfully with the other devices.There was no resistance or friction while inserting the balloon through the rotating hemostatic valve.There was no resistance or friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend.The product was removed intact (in one piece) from the patient.It was replaced with a saber rx bc of the same size and the procedure was completed.The device was stored and handled per the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon, the stylet, or any of the sterile packaging components.The patient was discharged.The product was not returned for analysis.A product history record (phr) review of lot 17482487 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Without the return of the product for analysis it is not possible to draw a clinical conclusion between the device and the reported event.However, vessel characteristics of stenosis and calcification may have contributed to the reported event.According to the instructions for use, although this is not intended as a mitigation, ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 7.0X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8403730
Report Number9616099-2019-02767
Device Sequence Number253247
Product Code LIT
UDI-Device Identifier20705032005941
UDI-Public20705032005941
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number4247020W
Device Catalogue Number4247020W
Device Lot Number17482487
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1